Quantcast

Are Prescription Pills Making You Gain Weight?

Chris D 2012/07/31 20:00:00
You!
Add Photos & Videos
Do you think that prescription drugs may be a factor in weight gain?

FOXNEWS.COM reports:
These days, it seems almost any problem can be solved with a pill. High blood pressure? Take beta blockers. Asthma? Try steroids. Feeling sick? Start a round of antibiotics. But some doctors argue that all these pills could be actually be working against you – and leading to weight gain.
feeling sick antibiotics doctors argue pills working leading weight gain

Read More: http://www.foxnews.com/health/2012/07/31/are-your-...

Add a comment above

Top Opinion

  • Daryl 2012/07/31 21:45:40 (edited)
    I Believe it
    Daryl
    +7
    Yes.

    My doctor prescribed bacon and it is making me thicker.


    eat bacon

Sort By
  • Most Raves
  • Least Raves
  • Oldest
  • Newest
Opinions

  • Bob DiN 2012/08/29 21:35:57
    I Believe it
    Bob DiN
    Could be possible.
  • ~Country Girl~ 2012/08/02 21:16:56
    I Believe it
    ~Country Girl~
    +1
    Depends on the pills and the side effects. I've had pills that make me gain weight and others that haven't.
  • LibertyCaroline 2012/08/02 18:03:43
    I Believe it
    LibertyCaroline
    +1
    It would depend on the drug prescribed.
    More alarming then weight gain is, every day 290 people are killed by FDA-approved prescription drugs, and that's the conservative number published by the Journal of the American Medical Association. You are 6200% more likely to be killed by your doctor than by a shooter.
  • the_old_coach 2012/08/02 17:54:41
    I Believe it
    the_old_coach
    +2
    I do believe that is true.
  • Kingarthurup 2012/08/02 17:00:33
    I Believe it
    Kingarthurup
    +1
    of course I take about 2-300 a day...
  • DizziNY 2012/08/02 12:51:18
    I Believe it
    DizziNY
    +2
    Some medications can make you either lose or gin weight.
  • chris. 2012/08/02 07:40:30
    I Believe it
    chris.
    +1
    THE only prescription pills i will eat are speed anyway, so theres no gaining weight on adderall and focalyn....
  • devon.stearns.lautner 2012/08/02 06:18:26
    I Believe it
    devon.stearns.lautner
    +1
    There are some prescribed medication that will make you gain weight because it would effect you as a side effect... Paxil is the worst for that, plus it gives ya the odd dreams! But when getting prescribed for the pills you do take, read the side effects and it will list them in there.
  • TisSheilah 2012/08/02 05:09:42
    I Believe it
    TisSheilah
    +1
    I know that anti-depressants lead to weight gain in many people. I wonder how much of that crud is in our drinking water and whether or not that is why we have such a huge obesity epidemic in this country.
  • DizziNY TisSheilah 2012/08/02 12:53:29
    DizziNY
    +1
    They have found amounts of drugs in the water in NYC at one point so I believe it.
  • addie 2012/08/02 03:53:19
    No Way
    addie
    +1
    Many do, but I wont take a medication with the side effect of weight gain or that make me tired. Some side effects are tolerable and worth it, but some, just, are not and you do, usually, have a choice no matter what your doctor says.
  • Joker~RWAC/CFM 2012/08/02 03:34:24
  • the judgebigdogeagle-~PWCM~JLA 2012/08/02 03:14:28
    No Way
    the judgebigdogeagle-~PWCM~JLA
    +1
    Been on Three since 2009.Lost weight.
  • Joker~R... the jud... 2012/08/02 03:35:03
  • the jud... Joker~R... 2012/08/02 13:28:33
    the judgebigdogeagle-~PWCM~JLA
    Gain alot of weight just eating Fast food at work and then at home caring for my dad Ballooned up to 285.Now at 245 & cut the junk food
  • Angryface01 2012/08/02 00:32:33
    I Believe it
    Angryface01
    +1
    Was so glad when I didn't have to take them anymore.
  • AndyWolf 2012/08/02 00:28:20
    I Believe it
    AndyWolf
    +1
    Mine do.
  • no1ymfan 2012/08/01 21:45:50
    No Way
    no1ymfan
    +2
    Not if they're weight loss pills
  • addie no1ymfan 2012/08/02 03:54:42
    addie
    +1
    Oh, Hardy-Har-Har! lol
  • lolitalovely 2012/08/01 20:56:40
    No Way
    lolitalovely
    +1
    I haven't really gained any weight for about a year now, so my answer is no. My friend went on birth control to help with some biological problems and she lost weight. The thyroid medicine that my dad is on are supposed to make him lose weight. It depends on the pill and the person. I haven't really known anyone who gained weight from a prescription. young healthy people don't use a whole lot of prescriptions.
  • DizziNY lolital... 2012/08/02 12:57:28
    DizziNY
    +1
    The types of drugs associated with weight gain for some patients include:

    Diabetes medicines, including insulin.
    Steroids and hormones, for arthritis and similar conditions, such as prednisone.
    Some over-the-counter allergy medicines like Benadryl (also used as sleep aids for obese patients).
    Some heart and blood pressure medicines, such as both beta-blockers and alpha-blockers.
    Many drugs for depression and mental illnesses, like Elavil, Luvox, Eskalith and Zyprexa.
    Anticonvulsants for epilepsy or other neurologic conditions.
  • chris. lolital... 2012/08/03 11:11:21
    chris.
    ooooh yes i did gain weight on the pill. i nixed that immediately, and now i have a lovely family of three!
  • bricklyn 2012/08/01 20:25:11
    I Believe it
    bricklyn
    +2
    I took one medication for 2 years that made me gain about 30 pound within 5 months. I could not loose any of that weight no mater how hard I tried. The minute I stoppedtaking that drug, I started losing weight immediately and within 4 months it was completely gone with no dieting at all.

    My doctor predicted the weight gain befor I went on the medication.
  • addie bricklyn 2012/08/02 03:56:41
    addie
    That is great that it, at least, came right back off!
  • sokoyah 2012/08/01 20:02:41
    I Believe it
    sokoyah
    +1
    It can happen
  • lil crazy 2012/08/01 19:49:36
    No Way
    lil crazy
    +1
    I only said no way because I am not taking any prescription drugs so there is no way they could be making me gain weight.
  • Boudicca7 2012/08/01 19:40:03 (edited)
    I Believe it
    Boudicca7
    +1
    When I was on Seroquel, I gained 60 pounds. I was ravenous ALL the time and couldn't stop eating. Yes, increased hunger *is* a side effect that was confirmed by my doctor and pharmacist. It's not a joke. And it has taken me SO long to lose these pounds since stoppping the medication because I have a thyroid condition. I'm also older now (obviously), hence my metabolism has slowed down. It sucks!
  • leslie 2012/08/01 18:21:44
    I Believe it
    leslie
    +1
    I do believe it, and, I also believe that, when you stop taking them it is massively more difficult to lose that wait. I had to stop taking Blood Pressure/Cholesterol and Arthritis medicine two and a half years ago because I had/ have no insurance to cover it or see a doctor for other alternatives, and I cant lose the weight it put on me. IT SUCKS!!!!
  • Tastentier 2012/08/01 17:53:27
    I Believe it
    Tastentier
    +1
    Some prescription pharmaceuticals, yes. But of course not all of them. The side effects vary.
  • starlight 2012/08/01 17:46:57
    I Believe it
    starlight
    +1
    i heard sleeping pills make u gain weight so instead i just drink some hot tea
  • LOTR_HP~RWAC~CFM 2012/08/01 16:46:30
  • thefatguy 2012/08/01 16:27:06
    I Believe it
    thefatguy
    +1
    It's possible but I'm not certain.
  • Sprout 2012/08/01 15:35:53
    I Believe it
    Sprout
    +2
    anything is possible....
  • Jeff Smith 2012/08/01 15:06:32
    No Way
    Jeff Smith
    +4
    But this does Big Buds
  • DizziNY Jeff Smith 2012/08/02 13:02:55
  • apachehellfire65 2012/08/01 14:47:58
    No Way
    apachehellfire65
    +2
    because i don't take any.
  • santa6642 2012/08/01 14:44:38
    I Believe it
    santa6642
    +1
    My doctor even informed me that they would and are adding weight to my frame.
  • politicalsoldier 2012/08/01 14:43:57
    I Believe it
    politicalsoldier
    +2
    I personally don't know. I do have a little extra goo on the midsection than I want, but I do not take a prescription.

    I believe it is possible though. In the U.K. they have even linked some obesity to certain past viral infections were the virus still lingers in the body and cause metabolic problems. I think there are many factors we don't know yet that go beyond simple caloric intake.
  • elisa 2012/08/01 13:36:35
    No Way
    elisa
    +2
    i dont now
  • Marianne 2012/08/01 13:04:49
    I Believe it
    Marianne
    +2
    There should be a third answer "other".

    Pills have indeed secondary effects, some also on the weight. That depends on the composition of the active ingredients. And the patients often react differently.

    Some patients might gain weight, while others lose weight or show different symptoms.

See Votes by State

The map above displays the winning answer by region.

Living

2014/08/01 18:00:30

Hot Questions on SodaHead
More Hot Questions

More Community More Originals